Ohio, 2011Heavy Snow and Winter Weather in Ohio, January 20 to 21, 2011
January 20 to 21, 2011 · NWS ILN · 32 events in 32 counties and zones
A low pressure system moved across the Tennessee Valley during the day of Thursday, January 20th. Widespread snow developed across the region in the morning and continued through the afternoon, tapering off in the evening.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moved across the Tennessee Valley during the day of Thursday, January 20th. Widespread snow developed across the region in the morning and continued through the afternoon, tapering off in the evening. Snow became heavy at times during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 20, 4:49 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Jan 20, 4:49 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
449 AM EST THU JAN 20 2011
.SYNOPSIS...
ACCUMULATING SNOWFALL WILL BE PRESENT ACROSS THE AREA TODAY AND TONIGHT DUE
TO AN AREA OF LOW PRESSURE THAT WILL MOVE ACROSS THE TENNESSEE
VALLEY. HIGH PRESSURE AND COLDER TEMPERATURES WILL MOVE INTO THE
AREA FOR FRIDAY. A WEAK DISTURBANCE WILL BRING A SLIGHT CHANCE OF
SNOW TO PART OF THE AREA FOR SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SNOW IS BEGINNING TO WORK INTO CENTRAL INDIANA AND CENTRAL
KENTUCKY AND WILL WORK INTO THE FA THROUGHOUT THE MORNING HOURS AS
ISENTROPIC LIFT INCREASES ACROSS THE AREA. AN AREA OF LOW PRESSURE
WILL MOVE ACROSS THE TENNESSEE VALLEY TODAY. NO CHANGES TO
HEADLINES AS SNOWFALL AMOUNTS DID NOT CHANGE MUCH FROM THE
PREVIOUS FORECAST AND LOOK TO BE ON TRACK. SNOW WILL PICK UP IN
INTENSITY DURING THE AFTERNOON AND EARLY EVENING HOURS BEFORE
BEGINNING TO TAPER OFF FROM WEST TO EAST TONIGHT. THE HEAVIEST
SNOW WILL GENERALLY BE NEAR THE INTERSTATE 71 CORRIDOR WHERE
WIDESPREAD 4 TO 5 INCHES OF SNOW CAN BE EXPECTED WITH ISOLATED 6
INCHES AMOUNTS. ON EITHER SIDE OF THIS 3 TO 5 INCHES OF SNOW CAN
BE EXPECTED. ACROSS FAR NW PORTIONS OF THE FA 2 TO 3 INCHES OF
SNOW CAN BE EXPECTED. THIS IS BELOW ADVISORY CRITERIA AND
THEREFORE HELD OFF ON ADVISORY ACROSS THIS LOCATION. TEMPERATURES
WILL ONLY INCREASE SLIGHTLY TODAY DUE TO CLOUD COVER ACROSS THE
FA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
GREATEST LIFT WILL BEGIN TO MOVE TO THE EAST THIS EVENING AS AREA
OF LOW PRESSURE MOVES TO THE EAST. SNOW WILL BEGIN TO TAPER OFF
DURING THE EVENING AND INTO THE OVERNIGHT HOURS. MODELS ARE QUICK
TO BRING COLD AND DRY AIR INTO THE FA BY FRIDAY MORNING. WINDS
WILL PICK UP DURING THE OVERNIGHT HOURS TONIGHT. DUE TO THIS...WIND
CHILL VALUES WILL BE BELOW ZERO ACROSS MOST OF THE FA BY FRIDAY
MORNING. AS COLDER AIR CONTINUES TO FILTER INTO THE
AREA...TEMPERATURES WILL STRUGGLE TO RISE MUCH THROUGHOUT THE DAY
ON FRIDAY. WINDS WILL BEGIN TO DISSIPATE FRIDAY NIGHT AND THERE
WILL BE SOME BREAKS IN THE CLOUD COVER. THIS WILL ALLOW
TEMPERATURES TO DROP DOWN INTO THE SINGLE DIGITS ACROSS MOST OF
THE FA.
THE GFS AND ECMWF CONTINUE TO BRING A WEAK LOW ACROSS THE
GREAT LAKES ON SATURDAY. THE ECMWF CONTINUES TO BE FURTHER NORTH
WITH THIS LOW AND THEREFORE DOES NOT BRING MUCH PRECIPITATION TO
THE FA. THE GFS IS FURTHER SOUTH ALLOWING LIGHT SNOW SHOWERS
ACROSS THE FA. WENT AHEAD AND KEPT A SLIGHT CHANCE OF LIGHT SNOW
SHOWERS IN ACROSS THE NORTH DURING THE DAYTIME HOURS.
AS WEAK LOW MOVES TO THE EAST SATURDAY NIGHT THERE WILL BE SOME
BREAKS IN THE CLOUDS. THIS WILL ALLOW FOR ANOTHER COLD NIGHT
ACROSS THE FA WITH LOWS IN THE SINGLE DIGITS TO THE TEENS. HIGH
PRESSURE WILL WORK INTO THE FA FOR SUNDAY.
THERE IS SOME DISAGREEMENT IN THE MODELS ON MONDAY AND THEN INTO
THE LONG TERM. THE ECMWF IS MORE AMPLIFIED WITH THE UPCOMING
SYSTEM AND THEREFORE KEEPS MONDAY PRETTY DRY. THE GFS HOWEVER
BEGINS TO BRING AN AREA OF LOW PRESSURE SOUTH OF THE FA ALLOWING
FOR SNOW SHOWERS TO MOVE ACROSS THE REGION. WENT CLOSER TO THE
DRIER ECMWF SOLUTION HOWEVER STILL KEPT A CHANCE OF SNOW SHOWERS
IN THE FORECAST.
&&
.LONG TERM /TUESDAY THROUGH WEDNESDAY/...
STILL A GOOD DEAL OF UNCERTAINTY REGARDING THE OVERALL PATTERN
FOR TUES AND WEDS. BOTH GFS AND ECMWF ENSEMBLES ARE SHOWING LARGE
SPREAD...WHICH THROWS LOWER THAN NORMAL CONFIDENCE FOR THIS PART
OF THE EXTENDED. THE ECMWF...WHICH HAS BEEN THE GENERAL PREFERRED
MODEL MOST OF THE WINTER...CONTINUES TO TREND TOWARD A DEEPER
TROUGH OVER THE CENTRAL CONUS...WITH A POTENTIAL FOR WIDESPREAD
ACCUMULATING SNOW ACROSS THE CWA TUES AND TUES NIGHT. WHILE THIS
IS CERTAINLY FEASIBLE...THE ENSEMBLE MEANS OF BOTH THE ECMWF AND
GEFS SUGGEST MORE OF A POSITIVELY-TILTED UPPER TROUGH...KEEPING
THE STORM TRACK PUSHED WELL TO THE SOUTH AND EAST. NOT READY TO
JUMP ON EITHER SOLUTION JUST YET...SO FOR NOW WILL MAINTAIN LOW
CHANCE POPS AREA-WIDE FOR TUES AND TUES NIGHT...HIGHEST ACROSS THE
EAST.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
MAINLY MVFR CEILINGS WILL PREVAIL THROUGH THE OVERNIGHT. THEN SNOW
WILL SPREAD INTO THE REGION DURING THE MORNING RESULTING IN
DETERIORATING CONDITIONS. APPEARS THAT HEAVIEST SNOW WILL FALL
BETWEEN 18Z AND 23Z WITH GREATEST IMPACTS FROM KCVG TO KILN. AS
SYSTEM MOVES OUT LATE IN THE TAF PERIOD CONDITIONS WILL LIFT TO
MVFR. THERE WILL BE SOME LINGERING SNOW SHOWERS ALTHOUGH IT IS
POSSIBLE THAT THEY MAY SCATTERED OUT QUICKLY.
OUTLOOK...MVFR CONDITIONS WILL CONTINUE INTO LATE WEDNESDAY NIGHT.
MVFR CEILINGS ARE POSSIBLE SATURDAY AFTERNOON AND NIGHT. MVFR
CEILINGS AND VISIBILITIES POSSIBLE AGAIN ON MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 5 AM EST FRIDAY FOR OHZ042>044-
051>053-060>062.
WINTER STORM WARNING UNTIL 5 AM EST FRIDAY FOR OHZ070>072-077-
078.
WINTER STORM WARNING FROM 9 AM THIS MORNING TO 9 AM EST FRIDAY
FOR OHZ063>065-073-074-079>082-088.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 9 AM EST
FRIDAY FOR OHZ045-046-054>056.
KY...WINTER STORM WARNING UNTIL 5 AM EST FRIDAY FOR KYZ089>096.
WINTER STORM WARNING FROM 9 AM THIS MORNING TO 9 AM EST FRIDAY
FOR KYZ097>100.
IN...WINTER WEATHER ADVISORY UNTIL 5 AM EST FRIDAY FOR INZ050-058-
059.
WINTER STORM WARNING UNTIL 5 AM EST FRIDAY FOR INZ066-073>075-
080.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...HAWBLITZEL
AVIATION...Hazardous weather outlook, Jan 20, 4:16 AM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
416 AM EST THU JAN 20 2011
KYZ097>100-OHZ063>065-073-074-079>082-088-210930-
BRACKEN-ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-
HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
416 AM EST THU JAN 20 2011
...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
GUSTY WINDS AND MUCH COLDER TEMPERATURES WILL MOVE INTO THE AREA
BY FRIDAY MORNING. THIS WILL RESULT IN AREAS OF BLOWING AND
DRIFTING SNOW AND BITTERLY COLD WIND CHILLS FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.
INZ050-058-059-OHZ042>044-051>053-060>062-210930-
WAYNE-FAYETTE IN-UNION IN-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-
PREBLE-MONTGOMERY-GREENE-
416 AM EST THU JAN 20 2011
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA AND
MIAMI VALLEY OF OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY WINDS AND MUCH COLDER TEMPERATURES WILL MOVE INTO THE AREA
BY FRIDAY MORNING. THIS WILL RESULT IN AREAS OF BLOWING AND
DRIFTING SNOW AND BITTERLY COLD WIND CHILLS FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.
INZ066-073>075-080-KYZ089>096-OHZ070>072-077-078-210930-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-
416 AM EST THU JAN 20 2011
...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY WINDS AND MUCH COLDER TEMPERATURES WILL MOVE INTO THE AREA
BY FRIDAY MORNING. THIS WILL RESULT IN AREAS OF BLOWING AND
DRIFTING SNOW AND BITTERLY COLD WIND CHILLS FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.
OHZ045-046-054>056-210930-
UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-
416 AM EST THU JAN 20 2011
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
GUSTY WINDS AND MUCH COLDER TEMPERATURES WILL MOVE INTO THE AREA
BY FRIDAY MORNING. THIS WILL RESULT IN AREAS OF BLOWING AND
DRIFTING SNOW AND BITTERLY COLD WIND CHILLS FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.
OHZ026-034-035-210930-
HARDIN-MERCER-AUGLAIZE-
416 AM EST THU JAN 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY TODAY
BEFORE MOVING EAST TO THE ATLANTIC COAST BY FRIDAY. SNOW WILL
DEVELOP ACROSS THE AREA THIS MORNING AND CONTINUE THROUGHOUT THE
DAY. SNOWFALL ACCUMULATIONS OF 2 TO 3 INCHES WILL BE POSSIBLE
THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY WINDS AND MUCH COLDER TEMPERATURES WILL MOVE INTO THE AREA
BY FRIDAY MORNING. THIS WILL RESULT IN AREAS OF BLOWING AND
DRIFTING SNOW AND BITTERLY COLD WIND CHILLS FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.
Heavy Snow, Fairfield
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Fairfield forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
The county garage south of Lancaster measured 6 inches of snow. A cocorahs observer 8 miles east of Lancaster measured 5 inches, while a spotter in Baltimore had 4.9 inches of snow.
Heavy Snow, Fayette
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
The county garage in Washington Court House had 6 inches of snow.
Heavy Snow, Pickaway
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Pickaway forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
A spotter 6 miles east of Ashville measured 5.6 inches of snow. The highway department in Circleville measured 5 inches,while a cooperative observer 1 mile northwest of Circleville measurd 4 inches. A spotter in South Bloomfield measured 4.7 inches of snow.
Heavy Snow, Hocking
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Hocking forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
An observer near Logan measured 5 inches of snow. The highway department west of town measured 4 inches. Another cooperative observer south southeast of Laurelville measured 4.5 inches.
Heavy Snow, Ross
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Ross forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
The county garage measured 4.5 inches of snowfall.
Heavy Snow, Butler
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
A spotter 6 miles northeast of Fairfield measured 4.8 inches of snow while one in Wetherington measured 4.7 inches and one in Liberty Township measured 4.6 inches.
Heavy Snow, Hamilton
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A spotter in Cincinnati measured 5.9 inches of snowfall. Sharonville and Madeira measured 5.8 inches, while a spotter 5 miles north of Cincinnati measured 5.7 inches.
Winter Weather, Auglaize
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Auglaize forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
The county garage in Wapakoneta measured 3 inches of snow.
Heavy Snow, Warren
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Warren forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
An employee in Maineville measured 5.5 inches of snowfall. Five inches fell at the ODOT garage in Lebanon, while spotters in Lebanon and Mason measured 4.5 and 4.4 inches of snow, respectively.
Heavy Snow, Clinton
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
The Wilmington NWS office measured 5.3 inches of snowfall. Various employees in and around Wilmington measured 5.2, 5.0, and 4.5 inches from the storm.
Heavy Snow, Clermont
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Clermont forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
The ODOT county garage located 2 miles northwest of Amelia measured 4.5 inches of snowfall, while a spotter in Goshen measured 4.
Heavy Snow, Brown
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The ODOT county garage in Georgetown measured 6 inches of snowfall.
Heavy Snow, Adams
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Adams forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
Spotters located 2 miles north of West Union and in West Union measured 4.3, and 4 inches of snowfall.
Heavy Snow, Highland
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Highland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
The cooperative observer 1 mile south southwest of Hillsboro measured 5.4 inches of snow, while the ODOT county garage 1 mile southeast of Hillsboro measured 4 inches of snowfall.
Heavy Snow, Pike
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Pike forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
The cooperative observer 1 mile south of Waverly measured 6 inches of snow, while the ODOT county garage 5 miles south southwest of Piketon measured 4.5 inches.
Heavy Snow, Scioto
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Scioto forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
The EMA measured 5.8 inches 2 miles north of Lucasville, 4.5 inches in Otway, and 3.5 inches in Portsmouth. A spotter 2 miles north of Portsmouth measured 5 inches of snow, while another 4 miles north of the city measured 4.5 inches.
Winter Weather, Hardin
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Hardin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
The county garage in 1 mile south southwest of Kenton measured 2.5 inches of snow, as did a spotter 2 miles northeast of Hepburn.
Winter Weather, Shelby
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Shelby forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
The county garage in Sidney measured 2.5 inches of snow. A spotter in Botkins measured 2.1 inches.
Winter Weather, Logan
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Logan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
A spotter in Quincy measured 3.5 inches of snow while the county garage in Bellefontaine measured 3 inches.
Winter Weather, Darke
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Darke forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
A spotter in Arcanum measured 5.3 inches of snowfall. The ODOT garage 1 mile east of Greenville measured 4 inches, while a spotter south of Greenville measured 3.5 inches.
Winter Weather, Preble
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Preble forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
The ODOT garage 3 miles east of Eaton measured 4.3 inches, while a spotter in town measured 4 inches.
Winter Weather, Miami
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Miami forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
A spotter in Tipp City measured 5.8 inches of snow. Other spotters in Covington and 1 mile northeast of Troy measured 4 inches.
Winter Weather, Montgomery
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
A spotter in Vandalia measured 5.5 inches of snow, while another in Union measured 5.2 inches. A NWS employee measured 5 inches 3 miles south of Miamisburg, while 4.7 and 4.6 inches were measured by spotters in Centerville and Dayton. The KDAY airport received 4.1 inches.
Winter Weather, Champaign
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Champaign forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
The ODOT county garage 1 mile west of Urbana measured 3.5 inches of snow.
Winter Weather, Clark
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Clark forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
A spotter in Springfield measured 4.8 inches of snow, while the ODOT county garage 2 miles west northwest of town measured 4 inches.
Winter Weather, Greene
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Greene forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
The ODOT county garage 1 mile east of Xenia measured 6.5 inches of snow while a spotter in Beavercreek measured 4 inches.
Winter Weather, Union
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Union forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
A spotter in Marysville measured 3.8 inches of snow, while the ODOT county garage 1 mile east southeast of town measured 3 inches.
Winter Weather, Delaware
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
The ODOT county garage 1 mile north of Delaware measured 4 inches of snow. A spotter in Delaware measured 3 inches.
Winter Weather, Licking
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Licking forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
A spotter in Heath measured 5.1 inches of snow, while the ODOT county garage 5 miles south southeast of Heath measured 3.5 inches.
Winter Weather, Madison
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Madison forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The ODOT county garage 4 miles west northwest of Jefferson measured 4 inches of snow, while a spotter in Mount Sterling measured 3.2 inches.
Winter Weather, Franklin
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
A spotter 4 miles north of Grove City measured 6 inches of snow, while one in Columbus measured 4.8 inches. Spotters in and 3 miles south of Worthington measured 4.6 and 4.5 inches of snow, respectively. The KCMH airport measured 4.2 inches.
Winter Weather, Mercer
- When
- January 20, 6:00 AM EST to January 21, 12:00 AM EST
- Where
- Mercer forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
The ODOT county garage 3 miles west of Celina measured 3 inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather and Cold in Tennessee, January 20 to 21, 20111 death · 2 injured · 21 events
- Winter Storm and Winter Weather in Kentucky, January 20, 20111 death · 1 injured · 22 events
- Winter Weather in Kentucky, January 20 to 21, 2011$31,000 · 47 events
- Heavy Snow and Winter Weather in Tennessee, January 20, 20112 injured · 39 events
- Winter Storm and Winter Weather in Missouri, January 20, 20114 injured · 11 events
- Winter Storm and Winter Weather in Arkansas, January 20, 201131 events
- Winter Weather in Pennsylvania, January 20 to 21, 20112 injured · 10 events
- Winter Storm and Winter Weather in Illinois, January 20, 201119 events
- Heavy Snow in Kentucky, January 20, 201115 events
- Heavy Snow in Kentucky, January 20, 201112 events
- Winter Weather in Arkansas, January 20, 201112 events
- Winter Weather in New Jersey, January 20 to 21, 201112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280278, 280282, 280289, 280290, 280291, 280294, 280297, 280298, 280423, 280424, 280425, 280426, 280427, 280428, 280430, 280431, 280432, 280433, 280434, 280435, 280436, 280437, 280439, 280440, 280441, 280442, 280443, 280445, 280446, 280448, 280449, 280451.